Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
164 Doctors are Online

Obese diagnosed with Hepatomegaly with fatty liver. Feeling numbness in feet and hands. Are these related?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2002
Answered : 85 Questions
Hi Sir,
I am XXXXXXX male 35, ht 5'.5", Wt 80 Kg, Obese 30%, Recently diagnosed with "Hepatomegaly with Fatty Lever Grade I". I am an occasional drinker. Liver size 158, Mild increase. Liver function test showed Tot Billrubin 1.0 mg/dl (<1), XXXXXXX 30 CL, SOPT- 31. blood sugar Fast-63/PP-84. Cholesterol : 210, Triglycerides 168, HDL Chole 52, LDL chole 124 & CLDL chole -34. I have now stopped drinking any form of alcohol and started exercising/yoga/jogging.

Also, I am feeling numbness in foot and hand fingers, is it related?

Please advise on a detailed diet plan and daily routine as well as foods to avoid. Also advise on weight loss in a healthy/interesting way

Thanking you in anticipation.
Posted Tue, 12 Jun 2012 in Liver and Gall Bladder
Answered by Dr. Abid 1 hour later
Hi there,

Thanks for the query. I will try to help you out.

As you are obese and having hepatomegaly because of fatty liver, first thing that is needed for you is to quit alcohol. Alcohol is the main reason of fatty liver and abnormal lipid profile.

In addition exercise will help you out to overcome fatty liver and reduce weight. Avoid diet like cola drinks, fatty meals, use more vegetables, cut off extra calories and so on are important modification that will be needed in your diet. This will also be your first step too loose weight.

As far as numbness is concerned it occurs because of involvement of sensory nerve. Alcohol, diabetes and Vitamin B 12 level, blood sugars and other known causes.

Hope this answers your query. Let me know if you have any more queries.

Wish you good health

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor